International Joint Digital Archiving Center for Japanese Art and Culture (ARC-iJAC)

& "Digital Humanities Center for Japanese Arts and Cultures"-Project, Art Research Center, Ritsumeikan University FY2022 Annual Report Meeting

Date : Friday, February 24, 10:45-17:45 (JST) Saturday, February 25, 11:15-16:15 (JST) Venue : Online (Zoom, YouTube)

Fri. February 24

10:45-10:50 Opening remarks

Koichi HOSOI, Professor, College of Image Arts and Sciences, RU

Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Project (15 mins. each incl. Q&As)

10:50-11:05 **1.** Visual Culture Studies in the Domestic Sphere Utilizing ARC Databases

Project Leader: Yumi TAKENAKA, Professor, Graduate School of Core Ethics and Frontier Sciences, RU

Presenter: Maho SHIMAZU, D4, Graduate School of Core Ethics and Frontier Sciences, RU

11:05-11:20 2. The 2000s Web Content Archiving Project

Project Leader: Yumi TAKENAKA, Professor, Graduate School of Core Ethics and Frontier Sciences, RU

Presenter: Yui NAKAMURA, D4, Graduate School of Core Ethics and Frontier Sciences, RU

Presenter: Zewei WU, D3, Graduate School of Core Ethics and Frontier Sciences, RU

11:20-11:35 **3.** Constructing a spatio-tempral database on historical city Kyoto: Exploring the Millennium City

Project Leader: Naomi KAWASUMI, Assoc. Professor, College of Letters, RU

Presenter: Yuji MIYATA, D3, Graduate School of Letters, RU

Presenter: Mikiharu TAKEUCHI, D1, Graduate School of Letters, RU

11:35-11:50 **4.** Building a data-driven space for Japanese Cultural Resources

Project Leader: Ryo AKAMA, Professor, College of Letters, RU

Presenter: Shiori TOTSUKA, D1, Graduate School of Letters, RU

Presenter: Nozomu ATAKA, D3, Graduate School of Letters, RU

Presenter: Risako HIRANO, D1, Graduate School of Letters, RU

11:50-13:00

Break (70 mins)

13:00-13:15 **5.** Collaborative Project :

A study on construction of speech recognition system for ancient texts and speech input system for Kuzushiji transcription

Project Leader: Takanobu NISHIURA, Professor, College of Information Science and Engineering, RU

Project Leader: Ryo AKAMA, Professor, College of Letters, RU

Presenter: Yutao ZHANG, D4, Graduate School of Information Science and Engineering, RU

Presenter: Shiori TOTSUKA, D1, Graduate School of Letters, RU

13:15-13:30 6. Acoustic Digital Archive Towards Cultural Property Conservation

Project Leader: Takanobu NISHIURA, Professor, College of Information Science and Engineering, RU

Presenter: Kohei IZAWA, B4, College of Information Science and Engineering, RU

13:30-13:45 **7.** Collaborative Project :

A Data-driven Approach to Build a Practical Utilization Environment for Ukiyo-e Databases

Project Leader: Akira MAEDA, Professor, College of Information Science and Engineering, RU

Project Leader: Ryo AKAMA, Professor, College of Letters, RU

Presenter: Jiayun WANG, D5, Graduate School of Information Science and Engineering, RU

13:45-14:00 8. Multilingual Data Integration of Cultural Resource Databases

Project Leader: Akira MAEDA, Professor, College of Information Science and Engineering, RU

Presenter: Keita MIKI, M2, Graduate School of Information Science and Engineering, RU

Presenter: Kangying LI, Research Fellow (PD), JSPS

Report Session/ARC-iJAC (15 mins. each incl. Q&As)

^{14:00-14:15} 9. A basic research for building a digital archiving of Japan National Railway's documents: Focusing on Daily reports of Moji Railway Bureau

Project Leader: Akimasa SUGANUMA, Lecture, Faculty of Collaborative Regional Development, Kyushu Sangyo University

14:15-14:30 **10.** Study on Theater-related Pictures Retrieval System using Record of Theater Play Database

Project Leader: Sachiko MUTO, Chief Librarian, Shochiku Otani Library

Presenter: Ayaka MURASHIMA, Adjunct Lecture, School of Arts and Letters, Meiji University

14:30-14:45 **11.** Construction of 3 D Model Database of Japanese Armor in the possession of Tokushima City Tokushima Castle Museum

Project Leader: Akihiro TSUKAMOTO, Associate Professor, Faculty of Integrated Arts and Sciences, Tokushima University

14:45-15:00 **12. Study on Construction of "Old photograph GIS database on Kamo River"** and Transition Analysis of River Environment

Project Leader: Takafusa IIZUKA, Associate Professor, Department of Applied Sociology, Kindai University

^{15:00-15:15} **13.** A Digital Archive Connecting Modern Design and Industry: Towards a New History of Machine Textile Printing in Modern Kyoto

Project Leader: Aya UEDA, Part-time Lecturer, Kwansei Gakuin University

Presenter: Masako YAMAMOTO, Research Fellow (RPD), JSPS

15:15-15:30

Break (15 mins)

Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Project (15 mins. each incl. Q&As)

15:30-15:45 **14. Kyoto Street Culture Archive**

- Visualization & Memory of Pop culture featuring the town -

Project Leader: Shinya SAITO, Assoc. Professor, College of Image Arts and Sciences, RU

Presenter: Shosaku TAKEDA, Professor, College of Image Arts and Sciences, RU

^{15:45-16:00} **15.** Preliminary Survey on Medieval Shinto Documents in the Collection of the Faculty of Letters, Ritsumeikan University

Project Leader: Soichiro OTA, Professor, College of Letters, RU

^{16:00-16:15} **16.** Three-dimensional measurement of climbing kilns and workshops - an attempt to record the entire workshop

Project Leader: Masaaki KIDACHI, Professor, College of Letters, RU

^{16:15-16:30} **17.** Digital Design for Organization and Social Utilization of Cultural Resources of the Image Arts

Project Leader: Koichi HOSOI, Professor, College of Image Arts and Sciences, RU

Presenter: Hitomi MORI, D4, Graduate School of Letters, RU

Presenter: Yuji MIYATA, D3, Graduate School of Letters, RU

16:30-16:45 Break (15 mins)

Report Session/ARC-iJAC (15 mins. each incl. Q&As)

16:45-17:00 **18.** A Digital Database Project on the high-altitude Settlements of the Yayoi Period Project Leader: Hideto MORIOKA, Visiting Researcher, Paleological Association of Japan, Inc.

Presenter: Tomoyuki USAMI, Lecture, Kyoto University of Arts

17:00-17:15 **19. Tracing the Reception of Japanese Art in the West: the Case of Monte** Verità

Project Leader: Hans B. THOMSEN, Professor, University of Zurich

^{17:15-17:30} **20.** Digitisation of early-modern Japanese metal objects (sword furniture) in the British Museum collection for public and scholarly use: methodological exploration and training of UK-based graduate students

Project Leader: Akiko YANO, Mitsubishi Corporation Curator (Japanese Collections), Asia Department, British Museum

^{17:30-17:45} **21.** Re-thinking Japonisme: Digitisation of the V&A's collection of Japanese ukiyo-e prints and illustrated books and researching its formation in the late 19th century

Project Leader: Masami YAMADA, Curator, Victoria and Albert Museum

End of Day 1

Sat. February 25

Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Project (15 mins. each incl. Q&As)

11:15-11:30 **22.** Expanding virtual Kyoto: old maps, Kyoto news and postcards as geospatial information (tentative)

Project Leader: Keiji YANO, Professor, College of Letters, RU

11:30-11:45 **23. 3D Reconstruction and Visual Analysis of the Borobudur Temple**

Project Leader: Satoshi TANAKA, Professor, College of Information Science and Engineering, RU

- Project Leader: Liang LI, Assoc. Professor, College of Information Science and Engineering, RU
- Project Leader: Kyoko HASEGAWA, Assoc. Professor, Research Organization of Science and Technology, RU
- Presenter: Jiao PAN, Research Fellow (PD), JSPS, Research Organization of Science and Technology, RU
- Presenter: Shenyu JI, Assistant Researcher, Research Organization of Science and Technology, RU

11:45-13:00

Break (75 mins)

13:00-13:15 **24. Digital Design of Historical Value Enhancement in Digital Culture** -Practical Report on NFT Development of the Works for CG ArtistsProject Leader: Akinori NAKAMURA, Professor, College of Image Arts and Sciences, RU

13:15-13:30 **25. Deep learning based Early Japanese Books Reorganization** -Restoration, Recognition, and Reorganization by Spatiotemporal Database

Project Leader: Lin MENG, Assoc. Professor, College of Science and Engineering, RU

Presenter: Bing LYU, D1, Graduate School of Science and Engineering, RU

Presenter: Hayato KANEKO, M1, Graduate School of Science and Engineering, RU

13:30-13:45 **26. Preventing Cheating in an Audience Participation Game by Adding a** Virtual Moderator

Project Leader: Ruck THAWONMAS, Professor, College of Information Science and Engineering, RU

Presenter: Roman SAVCHYN, M2, Graduate School of Information Science and Engineering, RU

13:45-14:0027. The Actual Condition of the New Toyotomi Castle in Kyoto (through
examination of the Ikeda version of Rakuchu-Rakugai-zu Byobu)

Project Leader: Tetsuya TANI, Assoc. Professor, College of Letters, RU

14:00-14:15 **28. Research on the Buddhist Site of Borobudur Using Digital Archives and Databases**

Project Leader: Takahiro NISHIBAYASHI, Professor, College of Letters, RU

14:15-14:30	Break (15mins)
	Report Session/ARC-iJAC (15 mins. each incl. Q&As)
14:30-14:45	29. Archiving both data and things of animes based on interaction design and media processing
	Project Leader: Mitsunori MATSUSHITA, Assoc. Professor, Kansai University
14:45-15:00	30. Ukiyo-e in the Complutense University of Madrid: The prominence of Toyokuni III
	Project Leader: Pilar CABAÑAS, Assoc. Professor, Complutense University of Madrid
15:00-15:15	31. Construction of the Database of printing blocks of selection from Daishin Gito's works (the 273th chief priest of Daitoku-ji Temple) owned by Gyokurin-in, sub-temple of Daitoku-ji Temple in Kyoto City
	Project Leader: Jijin MORI, Visiting Resercher, International Research Institute for Zen Buddhism, Hanazono University
15:15-15:30	32. Building a GIS Database of Living Space Based on Oral History and Documents: Focusing on Old Roadside Settlements in Ritto City, Shiga
	Project Leader: Yoshinori KASAI, Assoc.Professor, Keio University

15:30-15:45 **33. Qait'bay Citadel (1477-1479):**

	Visualizing the Main Coastal Fortification of Medieval Alexandria, Egypt	
	Project Leader: Mohamed SOLIMAN, Senior Inspector of Antiquities, Ministry of Tourism and Antiquities	
	Report Session/"Digital Humanities Center for Japanese Arts and Cultures"- Project (15 mins. each incl. Q&As)	
15:45-16:00	34. Estimating gimmicks in scene development with interpersonal relationships	
	Project Leader: Mitsuhiro SHIMAKAWA, Professor, College of Information Science and Engineering, RU	
16:00-	Closing remarks Ryo Akama, Director, Art Research Center	
	End of Day 2	